Advanced Search
MyIDEAS: Login

A non-differentiable approach to revenue equivalence

Contents:

Author Info

  • Olszewski, Wojciech

    ()
    (Northwestern University)

  • Chung, Kim-Sau

    ()
    (University of Minnesota)

Abstract

We give a sufficient condition on the type space for revenue equivalence when the set of social alternatives consists of probability distributions over a finite set. Types are identified with real-valued functions that assign valuations to elements of this finite set, and the type space is equipped with the Euclidean topology. Our sufficient condition is stronger than connectedness but weaker than smooth arcwise connectedness. Our result generalizes all existing revenue equivalence theorems when the set of social alternatives consists of probability distributions over a finite set. When the set of social alternatives is finite, we provide a necessary and sufficient condition. This condition is similar to, but slightly weaker than, connectedness.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://econtheory.org/ojs/index.php/te/article/viewFile/20070469/1479/67
Download Restriction: no

Bibliographic Info

Article provided by Econometric Society in its journal Theoretical Economics.

Volume (Year): 2 (2007)
Issue (Month): 4 (December)
Pages:

as in new window
Handle: RePEc:the:publsh:277

Contact details of provider:
Web page: http://econtheory.org

Related research

Keywords: Revenue equivalence; mechanism design; incentive compatibility; non-differentiable approach; connected type space;

Find related papers by JEL classification:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Mishra, Debasis & Roy, Souvik, 2013. "Implementation in multidimensional dichotomous domains," Theoretical Economics, Econometric Society, vol. 8(2), May.
  2. M. Bumin Yenmez, 2009. "Incentive Compatible Market Design with Applications," GSIA Working Papers 2013-E21, Carnegie Mellon University, Tepper School of Business.
  3. Carbajal, Juan Carlos & Ely, Jeffrey C., 2013. "Mechanism design without revenue equivalence," Journal of Economic Theory, Elsevier, vol. 148(1), pages 104-133.
  4. Birgit Heydenreich & Rudolf Müller & Marc Uetz & Rakesh V. Vohra, 2009. "Characterization of Revenue Equivalence," Econometrica, Econometric Society, vol. 77(1), pages 307-316, 01.
  5. Svaiter, Benar Fux & Monteiro, Paulo Klinger, 2008. "Optimal auction with a general distribution: virtual valuation without densities," Economics Working Papers (Ensaios Economicos da EPGE) 681, FGV/EPGE Escola Brasileira de Economia e Finanças, Getulio Vargas Foundation (Brazil).
  6. Muto, Nozomu & Yasuhiro, Shirata, 2013. "Goods Revenue Monotonicity in Combinatorial Auctions," Discussion Papers 2013-13, Graduate School of Economics, Hitotsubashi University.
  7. Müller, Rudolf & Uetz, Marc & Vohra, Rakesh & Heydenreich, Birgit, 2007. "Characterization of Revenue Equivalence," Research Memorandum 017, Maastricht University, Maastricht Research School of Economics of Technology and Organization (METEOR).
  8. Juan Carlos Carbajal & Jeffrey C. Ely, 2012. "Mechanism Design Without Revenue Equivalence," Discussion Papers Series 458, School of Economics, University of Queensland, Australia.
  9. Carbajal, Juan Carlos, 2010. "On the uniqueness of Groves mechanisms and the payoff equivalence principle," Games and Economic Behavior, Elsevier, vol. 68(2), pages 763-772, March.
  10. Heydenreich, Birgit & Müller, Rudolf & Uetz, Marc & Vohra, Rakesh, 2008. "Characterization of Revenue Equivalence," Research Memorandum 001, Maastricht University, Maastricht Research School of Economics of Technology and Organization (METEOR).
  11. Debasis Mishra & Anup Pramanik & Souvik Roy, 2013. "Implementation in multidimensional domains with ordinal restrictions," Indian Statistical Institute, Planning Unit, New Delhi Discussion Papers 13-07, Indian Statistical Institute, New Delhi, India.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:the:publsh:277. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Martin J. Osborne).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.